Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 262, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 17, 2005, 4:38 PM CDT for Davidson County, Tennessee. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2005, 4:38 PM CDT (21:38 UTC)
- Expired
- Aug 17, 2005, 5:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:50 PM CDT | TSTM WND DMG | 7 Sw Nashville, TN | DAVIDSON COUNTY OEM REPORTED 3 TREES DOWN OH HIGHWAY 100 AND POWER OUTAGES WERE REPORTED IN THE ANTIOCH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 172139
SVROHX
TNC037-172230-
/O.NEW.KOHX.SV.W.0262.050817T2138Z-050817T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT WED AUG 17 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF NASHVILLE
* UNTIL 530 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NASHVILLE...AND
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HERMITAGE AT 450 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3629 8691 3607 8697 3600 8662 3621 8664
3636 8675
$$
DRM1 follow-up statement
000
WWUS54 KOHX 172214
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED AUG 17 2005
TNC037-172230-
/O.CON.KOHX.SV.W.0262.000000T0000Z-050817T2230Z/
DAVIDSON TN-
513 PM CDT WED AUG 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
DAVIDSON COUNTY...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ACLUSTER OF SEVERE THUNDERSTORMS OVER SOUTHEASTERN DAVIDSON
COUNTY AND EXTREME WESTERN WILSON COUNTY...MOVING EAST AT 10 MPH.
LAT...LON 3629 8691 3607 8697 3600 8662 3621 8664
3636 8675
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:19 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 17, 3:19 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 319 PM CDT WED AUG 17 2005 .DISCUSSION... AXIS OF UPPER RIDGE ORIENTED ACROSS THE GULF COAST THIS AFTERNOON. THIS POSITION OF THE RIDGE IS FAR ENOUGH TO THE SOUTH SO AS TO ALLOW FOR WESTERLIES TO PREVAIL ACROSS THE MID STATE. SEVERAL DISTURBANCES WILL MOVE EASTWARD THIS AFTERNOON AND TONIGHT BRINGING A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. LOW LEVEL DYNAMICS DO NOT LOOK ALL THAT STRONG ALONG THE WEAK STATIONARY BOUNDARY ACROSS KY. MOISTURE LEVELS INCREASE ON THURSDAY ALONG WITH A SLIGHTLY BETTER CHANCE OF SHOWERS AND STORMS. IN FACT...WILL GO WITH A LIKELY CHANCE OF SHOWERS AND STORMS. MAV GUIDANCE IS GOING CATEGORICAL...HOWEVER...I REALLY DO NOT SEE ANY OVERWHELMING DYNAMICS TO SUPPORT THIS. THEREFORE...WILL STICK WITH JUST LIKELY POPS. ON FRIDAY...THE UPPER HIGH BUILDS NORTHWARD ACROSS THE MID STATE. AS A RESULT...TEMPS WILL BE ON THE INCREASE. LATEST ETA 850 MB PROGGED TEMP FOR SAT 00Z INDICATES 23C. THIS WILL EASILY EQUATE TO MAX TEMPS WELL INTO THE MID TO UPPER 90S. FURTHERMORE...THE POSITIONING OF THE SFC HIGH WILL PROVIDE A HUMID SOUTHWESTERLY LOW LEVEL FETCH. NUMERIC GUIDANCE SUGGESTS MID 90S WITH LOW TO MID 70 DEWPOINTS. THIS TRANSLATES INTO HI VALUES OF 105 TO 110. ISOL SEVERE TSTMS COULD BE POSSIBLE BUT OVERALL COVERAGE WILL BE LESS THAN 10% EXCEPT FOR 20% ALONG THE PLATEAU. IN THE EXTENDED FCST...UPPER HIGH TO RETREAT BACK TO THE SOUTH AS HEIGHTS FALL AND A CHANCE OF PRECIP RETURNS FOR SAT THROUGH SUN NT. A COLD FRONT WILL THEN PUSH ACROSS THE AREA BY MONDAY AS A NORTHWEST FLOW ALOFT SETS UP. LATEST GFSLR SOLN IS SLIGHTLY COOLER THAN THE PREVIOUS RUNS. WILL TREND TEMPS DOWN BUT ONLY A CAT OR 2. FOR MON-WED...LOWER HUMIDITIES AND NEAR NORMAL HIGH TEMPS IS THE WAY IT LOOKS RIGHT NOW...ALONG WITH PARTLY TO MOSTLY SUNNY SKIES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 89 73 96 / 60 60 20 10 CLARKSVILLE 73 89 73 96 / 60 60 20 10 CROSSVILLE 68 81 68 89 / 70 70 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Aug 17, 5:30 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED AUG 17 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES... WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS TODAY...MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Aug 17, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Wilson | 48 min |
| Aug 17, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 41 min |
| Aug 17, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Aug 17, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.